Alert archive / California / Small Craft Advisories in 2010
Small Craft Advisory 48, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 4, 2010, 2:36 AM PDT. It took effect at Jun 4, 2010, 5:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2010, 2:36 AM PDT (09:36 UTC)
- In effect from
- Jun 4, 2010, 5:00 AM PDT
- Expired
- Jun 4, 2010, 8:00 AM PDT
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
461 WHUS76 KEKA 040936 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 236 AM PDT FRI JUN 4 2010 PZZ455-475-041045- /O.CAN.KEKA.SC.Y.0047.000000T0000Z-100605T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 236 AM PDT FRI JUN 4 2010 ...SMALL CRAFT ADVISORY IS CAN CELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CAN CELLED THE SMALL CRAFT ADVISORY. $$ PZZ470-041200- /O.CON.KEKA.GL.W.0116.000000T0000Z-100604T1200Z/ /O.CON.KEKA.SE.W.0066.000000T0000Z-100604T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 236 AM PDT FRI JUN 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. SOUTH WINDS WILL CONTINUE TO GUST UP TO 35 KT THROUGH DAYBREAK. SHORT PERIOD SEAS WILL SUBSIDE BELOW 10 FEET AS THE WINDS EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-041745- /O.CON.KEKA.GL.W.0116.000000T0000Z-100604T1200Z/ /O.CON.KEKA.SW.Y.0024.000000T0000Z-100605T0600Z/ /O.NEW.KEKA.SC.Y.0048.100604T1200Z-100604T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 236 AM PDT FRI JUN 4 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTH WINDS WILL CONTINUE TO GUST UP TO 35 KT THROUGH DAYBREAK...WITH THE STRONGEST WINDS NEAR POINT SAINT GEORGE. SHORT PERIOD SEAS WILL SUBSIDE AS THE WINDS EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
214 WHUS76 KEKA 041231 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 531 AM PDT FRI JUN 4 2010 PZZ450-041500- /O.CAN.KEKA.SW.Y.0024.000000T0000Z-100605T0600Z/ /O.CON.KEKA.SC.Y.0048.000000T0000Z-100604T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 531 AM PDT FRI JUN 4 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-041500- /O.EXA.KEKA.SC.Y.0048.000000T0000Z-100604T1500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 531 AM PDT FRI JUN 4 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. SOUTH WINDS WILL CONTINUE TO GUST UP TO 35 KT THROUGH DAYBREAK... WITH THE STRONGEST WINDS NEAR POINT SAINT GEORGE. SHORT PERIOD SEAS WILL SUBSIDE AS THE WINDS EASE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 7:55 PM PDT, 6 hours 41 minutes earlier.
Area forecast discussion, Jun 3, 7:55 PM PDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
755 PM PDT THU JUN 3 2010
.SYNOPSIS...ANOTHER STRONG LATE SEASON LOW PRESSURE SYSTEM WILL
PRODUCE ADDITIONAL RAIN THROUGH TONIGHT. A WEAK FRONT WILL ALSO
BRING LIGHT RAIN OR DRIZZLE TO THE AREA SATURDAY NIGHT INTO SUNDAY
MORNING. A DRIER WEATHER PATTERN IS EXPECTED FOR EARLY NEXT WEEK
AS HIGH PRESSURE BUILDS OFFSHORE.
&&
.UPDATE...ADDED ISOLATED THUNDERSTORMS TO THE FORECAST THROUGH 06Z...
MAINLY IN THE VICINITY OF CRESCENT CITY WHERE A FEW LIGHTNING
STRIKES HAVE BEEN DETECTED. BETTWY
&&
.DISCUSSION...MAIN FORECAST FOCUS IS ONGOING RAIN EVENING. ONSET OF
PRECIP CAME IN A BIT EARLIER THAN PREVIOUSLY EXPECTED WITH THE WARM
AIR ADVECTION...BUT GFS SEEMED TO HANDLE THE TIMING THE BEST. THIS
WAA BATCH OF RAIN HAS PUSHED THROUGH MUCH OF THE AREA...WITH THE
HEAVIER BANDS NOW BEGINNING TO AFFECT CRESCENT CITY...WHICH IS
SEVERAL HOURS AHEAD OF EXPECTED TIMING. NEVERTHELESS...THE PINEAPPLE
EXPRESS MOISTURE FEED AND ELONGATED VORT MAX LOOK TO BE ORIENTED SO
THAT BANDS WILL CONTINUE TO TRAIN OVER THE REGION TONIGHT. IR
SATELLITE IMAGERY ALSO SHOWS SWATH OF COOLER CLOUD TOPS STRETCHING
OUT TO NEAR 130W. PLACING OF SHORT WAVE THIS AFTERNOON PER WATER
VAPOR IMAGERY LOOKS CLOSE TO PLACEMENT THE 12Z GFS HAS AS WELL...SO
FORCING SHOULD CONTINUE TONIGHT...AND HAVE MAINTAINED CATEGORICAL
POPS. WILL MONITOR FOR POSSIBLE UPDATES ON TIMING. 50+KT LOW LEVEL
JET ALSO STRENGTHENS ALONG THE NORTHERN COAST...PROVIDING ADDITIONAL
LIFT/MOISTURE. SFC WINDS ALONG THE NORTH COAST NEAR CRESCENT CITY
LOOK TO REACH ADVISORY CRITERIA TONIGHT...AND A WIND ADVISORY HAS
BEEN ISSUED ACCORDINGLY. RAIN SHOULD END FRIDAY WITH MAIN
FROPA...WITH JUST SOME SHOWERS EXPECTED THROUGH THE DAY.
TEMPERATURES REMAIN WARM WITH THIS RAIN EVENT SO NO SNOW CONCERNS
EXIST.
FORECAST FOR THE WEEKEND REMAINS A BIT UNCERTAIN AS FLOW IS WSW
ZONAL AND ANY WEAK SHORT WAVES HAVE BEEN HARD FOR THE MODELS TO
RESOLVE. HAVE INCREASED CHANCE POPS FOR THIS WEEKEND HOWEVER AS
MODELS HAVE BEGUN ONCE AGAIN TO ADVERTISE A TRAILING FRONT PUSHING
THROUGH SATURDAY NIGHT/SUNDAY. LOOKS LIKE WE WILL GET A MORE
SUMMER LIKE PATTERN FOR EARLY IN THE WEEK WITH HIGH PRESSURE
OFFSHORE AND NORTHERLY FLOW ALONG THE COAST. ALTHOUGH MANY
DIFFERENCES EXIST BETWEEN EXTENDED MODELS...THE LOW CURRENTLY
ANCHORED OVER THE GULF OF ALASKA LOOKS TO DIVE SOUTHEAST AND BRING
SEASONABLY COOL TEMPERATURES LATE NEXT WEEK. HENRY
&&
.AVIATION...RAIN...HEAVY AT TIMES WILL CONTINUE OVERNIGHT WITH
WIDESPREAD MVFR CIGS. IFR CONDS CURRENTLY ALONG THE REDWOOD COAST
SHOULD LIFT LATER THIS EVENING AS SOUTH WINDS RAMP UP. CONFIDENCE ON
THE RISING CEILINGS IS MARGINAL AS GUIDANCE KEEPS KCEC AND KACV
SOCKED IN WITH IFR CIGS ALL NIGHT. ANOTHER CONCERN WILL BE THE WINDS
AT KCEC. SOUTHERLY GUSTS AS HIGH AS 40 KTS CAN BE EXPECTED AFTER
04Z...WINDING DOWN AFTER 10Z. ONCE THE -RA TAPERS OFF FRI
MORNING...BR/FG SHOULD LINGER. JCA
&&
.MARINE...A 1001 MB LOW WILL TRACK ACROSS THE EPAC INTO WEST CENTRAL
OREGON LATE TONIGHT. STRONG SOUTH WINDS WILL DEVELOP THIS EVENING
AHEAD OF THE TRAILING COLD FRONT. GALE/HAZ SEAS WARNING ARE ALREADY
POSTED FOR THIS EVENT OVERNIGHT ACROSS THE NORTHERN WATERS. A STEEP
WESTERLY SWELL PEAKING AROUND 11 FT AT 10 SEC WILL ENTERS THE WATERS
BY FRI AFTERNOON. WINDS WILL AGAIN TURN SOUTHERLY AHEAD OF ANOTHER
WEAK LOW PASSING TO THE NORTH SAT NIGHT. THE W SWELL WILL SLOWLY
SUBSIDE INTO EARLY NEXT WEEK AS WINDS TURN NORTHERLY IN RESPONSE TO
HIGH PRESSURE BUILDING OFF THE COAST. JCA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY CAZ001.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING FROM 8 PM THIS EVENING TO 5 AM PDT FRIDAY PZZ470.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 AM PDT
FRIDAY PZZ470.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 PM PDT FRIDAY
PZZ455.
SMALL CRAFT ADVISORY UNTIL 11 PM PDT FRIDAY PZZ475.
GALE WARNING FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY PZZ450.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 2 AM TO 11 PM PDT
FRIDAY PZZ450.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Jun 3, 2:45 PM PDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 245 PM PDT THU JUN 3 2010 CAZ001-042145- REDWOOD COAST- 245 PM PDT THU JUN 3 2010 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM PDT FRIDAY IN THE VICINITY OF CRESCENT CITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR FLOODING ON ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-076-042145- MENDOCINO COAST-MENDOCINO INTERIOR- 245 PM PDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-042145- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 245 PM PDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING. MINOR FLOODING ON ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Small Craft Advisories in California, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.